Is Intraoperative Floppy Iris Syndrome a Side Effect of Cardura?

November 11, 2010

Earlier this year, the FDA approved safety labeling revisions for Cardura to warn of the risk for intraoperative floppy iris syndrome during cataract surgery in patients receiving or previously treated with this or other alpha-1 blockers. It recommended that ophthalmologists attempt to minimize the consequences of IFIS via surgical techniques, including use of iris hooks, iris dilator rings, or viscoelastic devices such as Healon 5.

I just had a case where Cardura caused IFIS in a female patient. Colleagues, take note!

 

 



Comments

Jump down to form below to submit your own comments

One Response to “Is Intraoperative Floppy Iris Syndrome a Side Effect of Cardura?”

  • Pamela Johnson

    I am a 70 year old woman who has floppy iris syndrome. I had cataract surgery 3 years ago, and the cataract surgeon was surprised to run into floppy iris syndrome. Today I visited another surgeon about my other cataract with fis. She said “I have never, never, ever heard of a woman with floppy iris syndrome.” I see that you doctors are puzzled over medications that cause it. I have been on the following: amitrypline, Clonazapem, Verapamil, a beta blocker (for blushing) propanalol (spelling?), Lipitor, Lisinopril, lovastatin. My first surgery 3 years ago was difficult because the surgeon did not expect this. SURGEONS; INSTEAD OF WORRYING ABOUT WHAT DRUG CAUSES THIS, PLEASE BE PREPARED FOR THIS IN WOMEN AND THEN YOU WON’T RUN INTO TROUBLE. AND THE WOMAN WON’T BE DISAPPOINTED!!!

    Trackback URL
    http://eyedocnews.com/003709-intraoperative-floppy-iris-syndrome-in-women-yep/trackback/

    Have insights to contribute? Please submit your comment below